Tiredness

I was dx about two years ago, but I think I had PD coming quite a while before that. The doc saysI have a mild case. The only tremor have is in my mouth - teeth chatter. Balance etc. is not good. But I am so tired all the time - No energy to do anything. I'm on six Sinemet a day.. Does anyone have suggestions as to what I can do about being tired all the time.

8 Replies

oldestnewest
  • For a better response, it is always helpful to include age and overall condition in your questions. Nice to know mg amount of sinemet too. Without knowing these things, it makes it hard for an accurate answer, but allow me to try a response that hopefully will be useful for you to talk over with your doctor.

    First of all, for a "mild" case of pd that's a lot of sinemet! Did you gradually work your way up to that many times a day? You're taking double the amount I take. The amount i take has eliminated many of my symptoms, too, which were much more than you described. As a side note, I also take Azelect which others describe as a wicked drug, but it hasn't had many side effects for me.

    Let's assume your doctor took a conservative approach to your meds and eventually worked up to your current frequency because you needed it. One way to counter the lack of energy is trying power naps. It seems so obvious but a 15 min. nap can re-energize a person. Diet is critical. Make sure you're eating the recommended diet for PD patients. A third but very hard thing to do is to get a good night sleep. Many PD folks out there find this almost impossible, my self included, but worth mentioning. Reading before bed, meditating, relaxation techniques etc. may be helpful too. I just finished reading the book Relaxation Revolution which I found very powerful and starting to work into my daily ritual. You might find this book beneficial.

    If none of these ideas help, you can always discuss a med change with your doctor. Many PD friends of mind are on a drug call Stalebo (sp?) which they all swear by. Eliminated the tiredness and energy issue--but with all meds there are other side effects to consider. Bests of luck....Keep up the good fight!

  • Thank you so much for reply. I am 80 years old and take Sinemet 25-100 MG - two three times a day. I know power naps do help - just woke from one. I think I get a good night's sleep - 7 to 8 hours. I just wish I felt better all over. I see my neurologist in January. I go to Yoga once a week, and I think that helps. I don't exercise at home as much as I should..Well, thanks again. I'm sure you have the feeling sometimes, I just hate being this way.

  • I must disagree with the person who says that is a lot of sinemet to be taking...

    We each must take care here to consult with our doctors and to do the best for us and our symptoms. I was up to 8 daily 25/100 before having my DBS surgery. And that was low compared to many others I had discovered!

    At different times in the history of my PD I have found that I was absolutely dependant on taking daily naps. At other times, it felt completely optional. Sometimes it was a definite side effect of the sinemet at others apparently just par for the course for PD.

    Best wishes!

  • my wife says my teeth chatter too but we were not sure it had anything to do with PD. glad to know, thanks.

  • My meds were changed to: Amantadine 100mg 2 times daily; Carb/Levo 100mg once daily; Stalevo 100mg 4 times daily, and I had a life again.

    I TRY to sleep 8-9 hrs each night and take a nap, when necessary. Most nights I sleep well for a few hours, wake for an hour or two and then return to sleep until I get my 8-10 hrs of sleep. Makes for a very short morning so I try to plan things for afternoons.

  • hi di

    what were you on befire ti make you say you now have alife again

  • I don't have a tremor either (thankfully) but i find it interesting about the teeth chattering; my tongue quivers when I stick it out and does not stop no matter how I move it and my bottom lip also quivers at times when I am drinking liquids. It's amazing how many symptoms there are with Parkinson's Disease.

  • February 2006 I started on Mirapex 3 times daily and hoping to improve my concentration and other side effects, switched to Requip, 3 mg three times daily.

    About 2 years later I went to the Mayo Clinic. They changed my meds to Sinemet 25/100 tablets. 200 mg taken 3 times daily

    After taking these drugs for 2.5 years a new doctor, a Cardiologist (because I was having blood pressure issues, a lot of weight gain, tired all of the time…he sat and just listened to me for over 40 minute) took me off of ALL medications to see how I was on nothing. It was VERY difficult coming off of the Requip!!!! But, very much worthwhile.

    After several weeks of being off of all meds I realized I could not move my legs. We went to an emergency room (we were out of state for 2 months) and they put me on Carb/Levo 100mg, later a Neurologist added Amantadine, to help with the shaking.

    Last March another Neurologist, I had been seeing her PA,, changed the Carb/Levo to Stalevo (100mg) 4 times a day and Carb/Levo once a day. This seems to be a good match for me.

    I now read everything about a med before taking it!

    Does this help?

You may also like...